Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2007, 3:49 PM EDT for Cuyahoga County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 4, 2007, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 28 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:57 PM EDT | HAIL 0.88 | Bedford, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 041949 SVRCLE OHC035-042030- /O.NEW.KCLE.SV.W.0074.070604T1949Z-070604T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 349 PM EDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUYAHOGA COUNTY IN NORTHEAST OHIO * UNTIL 430 PM EDT * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF SOLON...OR ABOUT 10 MILES SOUTHEAST OF CLEVELAND...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEDFORD...NORTH RANDALL...BEDFORD HEIGHTS...GLENWILLOW... WARRENSVILLE HEIGHTS...SHAKER HEIGHTS...BEACHWOOD...ORANGE... WOODMERE...PEPPER PIKE...BENTLEYVILLE...MORELAND HILLS...MAYFIELD HEIGHTS...CHAGRIN FALLS...HUNTING VALLEY AND GATES MILLS. LAT...LON 4143 8163 4133 8160 4135 8137 4156 8138 $$
2 follow-up statements
000 WWUS51 KCLE 042003 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 359 PM EDT MON JUN 4 2007 OHC035-042030- /O.CON.KCLE.SV.W.0074.000000T0000Z-070604T2030Z/ CUYAHOGA OH- 359 PM EDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHEASTERN CUYAHOGA COUNTY... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEDFORD HEIGHTS...OR ABOUT 10 MILES SOUTHEAST OF CLEVELAND...MOVING NORTHEAST AT 20 MPH. AT 350 PM A SPOTTER REPORTED NICKEL SIZE HAIL FALLING IN BEDFORD. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEACHWOOD...ORANGE...SOLON...WOODMERE...PEPPER PIKE...MORELAND HILLS...BENTLEYVILLE...MAYFIELD HEIGHTS...CHAGRIN FALLS...HUNTING VALLEY AND GATES MILLS LAT...LON 4143 8163 4133 8160 4135 8137 4156 8138 $$
000 WWUS51 KCLE 042030 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 429 PM EDT MON JUN 4 2007 OHC035-042039- /O.EXP.KCLE.SV.W.0074.000000T0000Z-070604T2030Z/ CUYAHOGA OH- 429 PM EDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUYAHOGA COUNTY EXPIRES AT 430 PM EDT... THERE WAS A REPORT OF NICKEL SIZE HAIL IN BEFORD. LAT...LON 4143 8163 4133 8160 4135 8137 4156 8138 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:07 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 4, 3:07 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 307 PM EDT MON JUN 4 2007 .SYNOPSIS... LOW PRES OVR LHUR WL MOV E AND DRAG A TRAILING CDFNT EWRD ACRS OUR AREA THRU TNGT. HI PRES WL MOV FM THE MS VLY E ACRS OH LATE TUE AND TUE NITE. ANOTHER CDFNT WL MOV ACRS THE CWA FRI WITH WK HI PRES BLDG OVR THE LERI AREA SAT THEN MOVG E ON SUN TO ALLOW A WRMFNT TO LIFT BACK N THRU THE REGION SUN NITE AND MON. && .NEAR TERM /THROUGH TONIGHT/... MODELS RMN CONSISTENT WITH BRINGING WEAKENING UPR LOW ACRS NRN PART OF CWA TNGT. QUESTION OF HOW WIDESPREAD PRECIP WL BE TNGT AS AMS STABILIZES SOME AS DAYTIME HEATING IS LOST. WL STAY WITH HI LIKELY OR CAT POPS TNGT AS MOST PLACES SHUD AT LEAST SEE SOME MEASURABLE RAINFALL. COOLER AIR SPREADING IN BHD THE CDFNT SHUD PUSH TEMPS NOTICEABLY COOLER THAN RECENT NIGHTS WITH LOWS INTO THE LOW TO MID 50S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... ENUF UPR TROFFINESS WL RMN TO CONT A THREAT FOR SHRA ON TUE...DIMINISHING FM W TO E TUE EVE AS THE TROF SHIFTS TO THE ERN PART OF THE AREA WHILE SFC HI PRES BLDS INTO OH. AMS NOT QUITE UNSTBL ENUF FOR TSRA ALTHO NOT OUT OF THE QUESTION SO WL STICK WITH JUST MENTIONING SHRA. MAV POPS SEEM TO BE TOO LOW VERSUS OTHER MODELS FOR TUE GIVEN THE SITUATION SO WL BE RAISING AGAINST GUIDANCE. TEMPS INTO THE 40S SHUD BE COMMONPLACE TUE NITE AS WNDS CALM DOWN AND CLDS DISSIPATE. TEMPS TRICKY AT ERI AS LOWS TUE NITE WL LARGELY DEPEND ON WHETHER FLOW CAN RMN OFF OF LK ERI THRUT THE NITE. TEMPS ALG NEARSHORE WATERS OF LERI WRM ENUF NOW TO TRY AND PREVENT LOWS VERY MUCH BLW UPR 40S AT ERI FOR THE UPCOMING SITUATION. HI PRES IN CONTROL SO SHUD SEE DRY WX WED AND WED NITE. MORE SUNSHINE ON WED SHUD ALLOW TEMPS TO BGN TO RECOVER IN THE WRN COS. && .LONG TERM /THURSDAY THROUGH MONDAY/... LATEST MODEL DATA CONTS TO SHOW RETURN FLOW THU INTO FRI WITH INCRG TEMPS AND MSTR. THREAT FOR PRECIP SHOWN BY LATE THU NITE INTO FRI AS NEXT CDFNT APCHS. RDG OF HI PRES BACK OVR AREA SAT AND SUN. GFS SHOWS AREA OF CONVECTIVE PRECIP MOVG ACRS CWA SAT/SAT NITE BUT LOOKS MORE LIKE CONVECTIVE FEEDBACK SO PLAN TO KP PRECIP OUT OF FCST ON THE WEEKEND UNLESS THIS PUTS US OUT OF COORD AS UNSTBL AIR SHOW BEING PUSHED S OF CWA. WL BRING SML CHC BACK ON MON AS WRMFNT LIFTS N ACRS AREA. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... UPPER LOW MOVG E FROM LAKE MICHIGAN. CONVECTIVE SHOWERS BECMG WIDESPREAD ALTHOUGH ENOUGH SHOWERS APPRENTLY STEALING ENOUGH INSTABILITY THAT NOT MUCH THUNDER OCCURRING AT THE MOMENT. A COLD FRONT SEEMS TO BE TRYING TO GET MORE ORGANIZED OVER INDIANA AND THIS COULD INCREASE TSTORM ACTIVITY LATE AFTRN AND EVENING AT LEAST ACROSS WESTERN TAF SITES. WILL OMIT TSTORMS FROM EASTERN TAF SITES (CAK YNG ERI) FOR THE MOMENT AND UPDATE IF ACTIVITY INCREASES. SHOWERS SHOULD CONTINUE OVERNIGHT AS UPPER LOW PASSES OVERHEAD AND CEILINGS WILL COME TO TO MVFR AND PROBABLY IFR AT MOST SITES. SHOWERS WILL LIKELY END EXCEPT AT ERI AND YNG AND PERHAPS CLE WHERE IT WILL DIMINISH TO DRIZZLE BY DAYBREAK. DRIER AIR WILL START TO WRAP IN FROM THE WEST TUE MORN AND CEILINGS IMPROVE TO VFR FROM THE WEST TUE MORN. GENERALLY VFR MID WEEK WITH NEXT COLD FRONT AND THREAT OF SHOWERS/STORMS THURS NGT/FRIDAY. && .MARINE... LOW PRESSURE OVER LAKE HURON WILL TAKE A FAIRLY STRONG TROUGH ACROSS THE LAKE TONIGHT. WINDS WILL SHIFT FROM WSW TO NW BY MORNING AND INCREASE...LIKELY WARRANTING A SMALL CRAFT ADV FOR TOWARD MORNING TUESDAY. ANY THUNDERSTORMS THIS AFTERNOON WILL END THIS EVENING WITH SHOWERS LIKELY CONTINUING OVERNIGHT WITH THE TROUGHS PASSAGE. THE BREEZY CONDITIONS WILL CONTINUE TUE BEFORE SUBSIDING SUBSTANTIALLY TUESDAY NIGHT AS HIGH PRESSURE WORKS INTO THE OHIO VALLEY FOR MID WEEK. WINDS WILL COME BACK AROUND TO THE SSW FOR THE LAST HALF OF THE WEEK AS A WARM FRONT PUSHES NORTH THURSDAY. A COLD FRONT APPROACHES FOR LATE IN THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...KOSARIK MARINE...OUDEMAN
Hazardous weather outlook, Jun 4, 6:20 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 620 AM EDT MON JUN 4 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-051030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 620 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL THREATEN THE REGION AGAIN TODAY. THERE IS THE POSSIBILITY THAT ONE OR TWO THUNDERSTORMS COULD REACH SEVERE LIMITS TODAY. THE MAIN THREAT WILL BE MAINLY DAMAGING THUNDERSTORM WINDS BUT LARGE HAIL IS ALSO POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THERE IS A POTENTIAL FOR LOCALIZED PONDING OF WATER AND FLOODING WHERE THUNDERSTORMS PERSIST. A COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE TONIGHT AND COULD BE A FOCUS FOR A FEW THUNDERSTORMS...SOME OF WHICH COULD REACH SEVERE LIMITS. GUSTY THUNDERSTORM WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POSSIBILITY FOR RIP CURRENTS ALONG THE SHORE OF LAKE ERIE FROM CLEVELAND NORTHEAST TO ERIE PENNSYLVANIA DUE TO IDEAL WIND DIRECTION AND WAVE ACTION. A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE THREAT EXISTS FOR MORE THUNDERSTORMS. A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Local storm report, Jun 4, 11:03 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1103 AM EDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM DOWNBURST 7 S WELLINGTON 41.06N 82.22W
06/01/2007 LORAIN OH PUBLIC
MICROBURST DESTROYED A BARN. BARN WAS MAINLY EMPTY.
DEBRIS WAS BLOWN DOWNWIND ACROSS FARM FIELD. NEIGHBORING
GARAGE AND OUTBUILDING ALSO SUSTAINED MINOR DAMAGE. GAS
GRILL AND SWING SET BLOWN OVER IN NEIGHBORING YARD.
SEVERAL TREES DOWNED.
&&
KOSARIKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:04 PM EDT | Marine Weather Statement | CLE | 3 hr | |
| Jun 4, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.